MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Catalog Number AK-04510-S
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medwatch report # mw5119230.
 
Event or Problem Description
Medwatch report received: "unknown age - after achieving arterial flow in the left femoral artery with an 18g needle, the wire was introduced, but when attempting to remove the needle, there was a snagging sensation over the wire, so the wire was then attempted to be removed through the needle without success, again with a sensation of snagging.The wire and needle were then removed together, and upon removing the majority of the wire came out of the puncture site, however the wire appeared to have partially unraveled, and metal threads were still stuck within the vascular puncture site, still attached to the wire.It appears that the wire shredded somehow during this process, though the mechanism is unclear.Wires should be able to be inserted and removed through the needle without damage to the wire.The metal threads were removed from the vascular access site.The main concern was how the metal threads were shredded off the wire.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The customer description states that the guide wire was attempted to be retracted back through the needle after advancing.This directly contradicted the product ifu, which explicitly cautions the user against withdrawing the guide wire against the needle bevel while in the vessel.A device history record review was performed, and no relevant findings were identified.Based on these circumstances, use error likely caused or contributed to this event.An in-service has been requested to instruct the customer on proper use of the device.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17497225
Report Number9680794-2023-00564
Device Sequence Number6374661
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public20801902121688
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberAK-04510-S
Device Lot Number33F23B0292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown